This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I currently take depakote 1000mg, seroqual 400xr, zoloft 250 mg and 1mg halodol . they cause me to eat more and I am over weight . I stand at 242 pounds and I'm approximately 5"6 tall. My doctor told me the culperate is probably the depakote and seroqual. are there alternatives for depakote and seroqual ?and does zoloft cause weight gain as well?
As is true for other anti-depressants from the SSRI class (Selective Serotonin Re-uptake Inhibitors), Zoloft is also known to induce weight gain, though lesser than a few others. You might want to discuss with your doctor about alternatives to Zoloft, such as Bupropion (Wellbutrin).
Depakote and Seroquel are also associated with weight gain. Depakote works as a mood stabilizer, and there are a few other options you can explore in this class of drugs.
Weight gain induced by anti-psychotics and mood stabilizers is best managed by exercise, diet control and behavioral modifications. You may have to weigh the risks (weight gain) against the benefits.
There are a few medicines that are known to be helpful in anti-psychotic associated weight gain. Some of these are Orlistat, Sibutramine and Diethylpropion. Please discuss these with your doctor.
You may have to discuss with your doctor about the alternatives to Depakote. There are a few alternatives to Seroquel, which do induce weight gain, but to a lesser extent. (e.g. - Risperidone). Your prescribing doctor can help you with the alternatives depending upon the need and efficacy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.